MAUDE Adverse Event Report: BIOSENSE WEBSTER INC PREFACE; INTRODUCER, CATHETER

BIOSENSE WEBSTER INC PREFACE; INTRODUCER, CATHETER
Catalog Number 301803M
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Cardiac Perforation (2513)
Date of Event 01/08/2026
Type of Reportable Event Serious Injury
Event or Problem Description
A patient underwent a paroxysmal atrial fibrillation (afib) ablation procedure, while going transseptal with a preface sheath, the patient experienced two tamponades following a hole that was created.Tamponade were drained, followed by open the chest surgical intervention to treat cardiac perforation (hole).During the repeat ablation procedure the patient experienced two tamponades following a hole that was created during the transeptal puncture procedure that preceded the ablation stage.The first tamponade was drained, which allowed the ablation procedure to continue, and following the second tamponade it was decided to have a surgical intervention to open the chest to treat the tamponade.The tamponade was treated successfully and patient was recovering.According to the report, the transeptal puncture was performed using a brk needle that was passed through the aforesaid initial sheath of the preface.The brk needle and a safesept wire was advanced to cross the interatrial septum from the right atrium to the left atrium.According to the electrophysiologist, during the puncture, the safesept wire that led the brk needle (which in turn led the aforesaid biosense preface sheath) did not pass directly into the left atrium but exited into the pericardial sac and then returned to the left atrium, and thus the biosense preface sheath also followed the same path.Thereafter, the preface was removed and a second sheath, an agilis of a larger diameter, was advanced along the same path to advance the mapping and ablation catheters through it.At that stage, when the preface had already been removed from the patient's body and the second sheath (agilis) was inside the patient's body, the patient complained of feeling unwell.An echocardiogram was performed demonstrated the development of a tamponade.Drainage of the bleeding was performed and it stopped.Accordingly, the electrophysiologist decided to continue the ablation procedure, advanced the mapping and ablation catheters (smarttouch stsf and octaray hd mapping catheter), through the second sheath (agilis), performed a full electro anatomical mapping as well as ablations in the left atrium and completed the ablations.At that point, toward the end of the procedure and before the stage of final assessment of the effectiveness of the ablations, the electrophysiologist withdrew the catheters through the sheath out of the patient¿s body and then pulled the agilis out of the left atrium.At that stage, as it exited the inner part of the left atrium, the patient experienced a drop in blood pressure, and a subsequent echocardiogram demonstrated a tamponade.According to the report, several attempts were made to drain the bleed and to stop it using a drug that promotes blood clotting, but the bleeding did not stop, and therefore it was decided to have a surgical intervention to open the chest to treat the tamponade.The tamponade was treated, and at the end of the surgical procedure the patient was transferred to the cardiac intensive care unit in stable condition.According to the report, during the surgical procedure it was found that the source of the bleeding that created the tamponade was a hole between the inner part of the heart and the pericardial sac that was created at the location where the safesept wire passed when it exited into the pericardial sac.The hole enlarged with the passage of the second, agilis.The electrophysiologist noted that the surgical procedure confirmed agilis was in place (in the passage through the interatrial septum) in fact ¿plugged¿ the hole, and that upon its removal the hole remained open and the bleeding began at a high rate.The electrophysiologist believes that the course of the wire (which passed through the pericardial sac) is what caused the tamponade.The surgical procedure also found that the hole was not in the area where the ablations were performed.Additional information received indicated that the physician¿s opinion on the cause of this adverse event was that it is not related to johnson medtech product.The outcome of the adverse event was reported as fully recovered (no residual effects).The sheath and the catheters were exchanged once.One transseptal puncture site was performed during the procedure.The energy delivered was radiofrequency (rf).
 
Additional Manufacturer Narrative
Device investigation details: an analysis of the product could not be performed since a physical sample was not received for evaluation.An evaluation of the manufacturing record could not be performed as the required product identification number was not provided to complete the evaluation.However, if the product is received at a later date, the investigation will be updated as applicable.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.Note: for field d4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster inc., or its employees that the report constitutes an admission that the product, biosense webster inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's ref.# (b)(4).

Brand Name
PREFACE
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
henry boden
31 technology dr
irvine, CA 92618
9497882078
MDR Report Key24274166
Report Number2029046-2026-00393
Device Sequence Number18628924
Product Code DYB
UDI-Device Identifier10846835000047
UDI-Public(01)10846835000047
Combination Product (Y/N)N
Initial Reporter CountryIS
PMA/510(K) Number
K982740
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number301803M
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/08/2026
Initial Report FDA Received Date02/05/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AGILIS SHEATH; BRK NEEDLE; SAFESEPT WIRE; UNKNOWN SMARTTOUCH SF; UNK_OCTARAY NAV
Outcome Attributed to Adverse Event Required Intervention; Life Threatening; Hospitalization;
Patient SexFemale